Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 1, NWS La Crosse, WI

May 13, 2010Clayton County, Iowa

NWS La Crosse, WI issued this flash flood warning at May 13, 2010, 2:18 AM CDT for Clayton County, Iowa. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2010, 2:18 AM CDT (07:18 UTC)
Expired
May 13, 2010, 6:24 AM CDT
In force
4 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

County Clayton County, IA

The radar

The La Crosse radar (KARX), 87 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 452 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
452 m²/s²
0-3 km storm-relative helicity
677 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WGUS53 KARX 130718
FFWARX
IAC043-131330-
/O.NEW.KARX.FF.W.0001.100513T0718Z-100513T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
218 AM CDT THU MAY 13 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL CLAYTON COUNTY IN NORTHEAST IOWA...

* UNTIL 830 AM CDT

* AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE 
  WARNED AREA. DOPPLER RADAR ESTIMATES INDICATE 2 TO 3 INCHES OF 
  RAIN HAS ALREADY FALLEN ACROSS THIS AREA. IN ADDITION...THE RIVER 
  GAGE ON BLOODY RUN CREEK NEAR MARQUETTE INDICATED THE CREEK WAS 
  RISING QUICKLY AND WILL LIKELY GO OUT OF ITS BANKS LATER THIS 
  MORNING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MARQUETTE AND MCGREGOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE IN THE WARNED 
AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4308 9116 4298 9116 4298 9139 4308 9137

$$

04
2 follow-up statements
697 
WGUS73 KARX 130907
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
407 AM CDT THU MAY 13 2010

IAC043-131330-
/O.CON.KARX.FF.W.0001.000000T0000Z-100513T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAYTON IA-
407 AM CDT THU MAY 13 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL CLAYTON
COUNTY UNTIL 830 AM CDT...

AT 404 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN 
AREA OF HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR 
ESTIMATES INDICATE BETWEEN TWO AND HALF AND THREE AND HALF INCHES OF 
RAIN HAS FALLEN ACROSS THE WARNED AREA. THE RIVER GAGE ON BLOODY RUN 
CREEK NEAR MARQUETTE REACHED 6.04 FEET AROUND 230 AM. ADDITIONAL 
RISES ARE POSSIBLE THROUGH THE MORNING.

HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS
THAT WILL EXPERIENCE FLOODING INCLUDE...MARQUETTE AND MCGREGOR.

ADDITIONAL RAIN WILL FALL OVER THE WARNED AREA THIS MORNING WITH 
ANOTHER HALF TO ONE INCH OF RAIN EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT 
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4308 9116 4298 9116 4298 9139 4308 9137

$$

04
975 
WGUS73 KARX 131124
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
624 AM CDT THU MAY 13 2010

IAC043-131137-
/O.CAN.KARX.FF.W.0001.000000T0000Z-100513T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAYTON IA-
624 AM CDT THU MAY 13 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL
CLAYTON COUNTY IS CANCELLED...

THE RIVER GAGE ON BLOODY RUN CREEK NEAR MARQUETTE HAS BEEN NEARLY 
STEADY AROUND 5.8 FEET SINCE 4 AM. THE CREEK IS NO LONGER EXPECTED 
TO GO OUT OF ITS BANKS. HOWEVER...ADDITIONAL IN BANK RISES ARE 
POSSIBLE AS THERE IS STILL MORE RAIN THAT WILL FALL OVER THE AREA 
THIS MORNING. 

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4308 9116 4298 9116 4298 9139 4308 9137

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at May 12, 6:40 PM CDT, 7 hours 38 minutes earlier.

Area forecast discussion, May 12, 6:40 PM CDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LA CROSSE WI
640 PM CDT WED MAY 12 2010

UPDATED AVIATION DISCUSSION

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

FORECAST CONCERNS THIS PACKAGE...RAIN/TSRA CHANCES TONIGHT/THU...
OTHERWISE CLOUD/TEMPERATURE TRENDS THROUGH THE PERIOD.

18Z DATA ANALYSIS HAD LOW PRESSURE OVER WEST TX WITH A WAVE
DEVELOPING ALONG A FRONTAL BOUNDARY INTO SOUTH CENTRAL KS. A BROAD
AREA OF PRESSURE FALLS AHEAD OF THIS LOW EXTENDED FROM EASTERN KS
NORTHWARD THRU MN. A RATHER STRONG WARM FRONT EXTENDED EAST FROM THE
SOUTH-CENTRAL KS LOW ACROSS CENTRAL MO. AIRMASS SOUTH OF THE FRONT
WITH DEW POINTS IN THE 60S AND TEMPS NEAR 80F...AND CAPES AS HIGH AS
3K J/KG. NORTH OF THE FRONT TEMPS IN THE MID 40S TO MID 50S AND DEW
POINTS IN THE 40S. AREA RADARS/SATELLITE IMAGERY SHOWING CONVECTION
FIRING OVER SOUTH HALF OF IA...AS SLOWLY BACKING 850-700MB FLOW
PUSHES THE WARM/UNSTABLE AIRMASS SOUTH OF THE WARM FRONT
NORTHWARD...WHERE 850MB MOISTURE TRANSPORT/DEW POINT INCREASE AND
THETA-E CONVERGENCE MAXIMIZED. LAPS/GFS SOUNDINGS NEAR KDSM SHOWING
500-1500 J/KG CAPE LIFTING A 850-800MB PARCEL EARLY THIS AFTERNOON.

NO LARGE ERRORS NOTED WITH 12.12Z MODEL INITIALIZATIONS...BUT FOR
GFS WAS TOO HIGH WITH SFC DEW POINT ALONG/NORTH OF THE WARM FRONT
ACROSS MO/IL. SOLUTIONS SIMILAR IN THE LARGER SCALE BUT CONSIDERABLE
DIFFERENCES IN THE TIMING AND EVOLUTION OF PRECIP/CONVECTION ACROSS
THE REGION FROM LATE THIS AFTERNOON THRU THU. NONE OF THE MODELS...
BOTH LOWER AND HIGHER RESOLUTION...HANDLING THE IA INTO NORTHWEST IL
CONVECTION PARTICULARLY WELL THIS AFTERNOON...THUS CONFIDENCE IN THE
PRECIP DETAILS/AMOUNTS TONIGHT/THU ON THE LOW SIDE. DPROG/DT OF
500MB HGTS AT 12.12Z SHOWED MODEL RUNS OF 10.12Z AND 11.12Z VERIFIED
WELL ACROSS NOAM...WITH BETTER RUN-TO-RUN CONSISTENCY TO NAM/ECMWF
ON THE ENERGY OVER THE ROCKIES. THRU 36HRS...MODELS CONVERGING
TOWARD A COMPROMISE SOLUTION OF THEIR EARLIER RUNS AS THE TROUGHING
LIFTS INTO THE NORTH-CENTRAL CONUS...WITH BETTER CONSISTENCY TO
ECMWF. TREND FOR 36-60HRS IS SLOWER AS THE TROUGH/ENERGY LIFTS INTO
NORTHEAST CAN...TOWARD THE MORE CONSISTENT EARLIER ECMWF RUNS. FOR
60-84HRS...MODEL CONSENSUS TRENDING TOWARD A SLOWER SOLUTION...WITH
MORE SHORTWAVE RIDGING ALOFT OVER THE REGION SAT AS THE NEXT
TROUGHING/ENERGY MOVES INTO THE CENTRAL/NORTHERN PLAINS. ECMWF WITH
THE BETTER RUN-TO-RUN CONSISTENCY AT 84HRS. WITH ALL THE DIFFERENCES
IN THE DETAILS...TENDED TO FAVOR A MODEL/ENSEMBLE COMPROMISE...LEAD
BY THE MORE CONSISTENT ECMWF. GIVEN THE DETAIL DIFFERENCES...SHORT-
TERM FCST CONFIDENCE AVERAGE THIS CYCLE.

FOR THE SHORT TERM...GFS LOOKS TO SUFFER /CONVECTIVE FEEDBACK/ THIS
EVENING...WITH A 54 UNIT VORT-MAX OVER ADAMS/JUNEAU COUNTIES AT
06Z...AND A PRECIP BULLS-EYE OF 2 TO 3 INCHES OVER THE CENTRAL
PORTION OF THE FCST AREA. HOWEVER...WITH CONVECTION FIRING/ONGOING
OVER CENTRAL IA AND NOT BEING HANDLED WELL BY MOST IF NOT ALL
MODELS...CANNOT COMPLETELY RULE OUT THIS CONVECTION EVOLVING INTO A
GFS TYPE SOLUTION TONIGHT. GOOD MODEL CONSENSUS FOR 850-700MB WARM
ADVECTION/MOISTURE TRANSPORT/THETA-E CONVERGENCE TO LIFT ACROSS THE
AREA TONIGHT...UNDER FALLING HGTS AND DIVERGENCE ALOFT IN RIGHT
ENTRANCE REGION OF A 100+KT 300MB JET. THE LOW PRESSURE IN KS LIFTS
INTO EASTERN IA BY 12Z THU...THEN ACROSS SOUTHEAST WI ON THU WITH AN
INVERTED TROUGH TO THE NORTHWEST INTO MN. DEEPER MOISTURE...PW/S OF
1.5 TO 2 INCHES PULLED NORTHWARD NEAR OR INTO THE SOUTHEAST HALF OF
THE FCST AREA TONIGHT...ALONG WITH MU CAPES OF 500-1500 J/KG.
LIFT...MOISTURE...INSTABILITY...PREVIOUS GRID SET HAD TRENDED RAIN
CHANCE FOR TONIGHT TO 100 PERCENT AND THIS LOOKS GOOD. DID TREND
RAIN CHANCE DOWN A BIT OVER THE NORTHEAST END OF THE FCST AREA EARLY
THIS EVENING WITH MORE/DEEPER DRIER AIR INITIALLY IN PLACE. QUESTION
REMAINS RAIN AMOUNTS TONIGHT. GFS ON THE HEAVY END...WITH MOST
MODELS PRODUCING 0.5 TO 1 INCH OVER THE AREA TONIGHT. MODEL
CONSENSUS FIRES ANOTHER BAND OF TSRA NEAR THE IA/MO BORDER THIS
EVENING AS THE LOW LEVEL JET STRENGTHENS OVER THE WARM FRONTAL
BOUNDARY. THIS CONVECTION THEN LIMITS THE DEEPER MOISTURE FLOWING
FURTHER NORTH AND THE HEAVY RAIN THREAT ACROSS THE FCST AREA. WITH
THE SLOWER CONSENSUS OF THE MODELS...INVERTED TROUGH OVER THE
AREA...AND A STRONGER SHORTWAVE OR TWO IN THE TROUGH STILL TO ROTATE
PAST THE AREA...RAISED RAIN CHANCES/LINGERED MORE -SHRA/ISOLATED
TSRA ACROSS THE AREA THU MORNING...TRENDING SHRA CHANCE TO THE 20 TO
50 PERCENT RANGE THU AFTERNOON. DEEPER CYCLONIC FLOW...DEEPER SFC-
850MB MOISTURE...STEEPER SFC-800MB LAPSE RATES LINGER OVER THE NORTH
END OF THE FCST AREA THU NIGHT/FRI...WITH 20 PERCENT -SHRA CHANCE
ALONG/NORTH OF HWY 29 REASONABLE. SHORTWAVE RIDGING/HIGH PRESSURE/
DRIER AIRMASS BUILD IN FOR FRI NIGHT/SAT...WITH DRY/QUIET WEATHER
EXPECTED. MODELS DIFFER ON HOW QUICKLY THE NEXT SHORTWAVE INTO THE
NORTHERN PLAINS PUSHES MOISTURE BACK INTO THE AREA ALREADY SAT
NIGHT. GFS REMAINS THE MOST ROBUST/FASTER WITH THIS...NAM/ECMWF/
UKMET SLOWER...GEM IN THE MIDDLE. WITH DPROG/DT SHOWING MODELS
TRENDING TOWARD THE SLOWER ECMWF SAT/SAT NIGHT...LEFT SAT NIGHT DRY
FOR NOW.

WITH THICK CLOUDS AND COOLER HIGHS TODAY...TRENDED LOWS TONIGHT TO
NEAR OR BELOW COOLER OF GUIDANCE VALUES. WITH MORE CLOUDS/SHOWERS
THU...FAVORED COOLER OF GUIDANCE HIGHS. GUIDANCE LOWS/HIGHS THU
NIGHT/FRI SIMILAR AND LOOK GOOD WITH SOME GRADIENT WIND FOR BOUNDARY
LAYER MIXING. WITH CLEARING SKIES/LIGHT WINDS...TRENDED TOWARD
COOLER OF GUIDANCE LOWS FRI NIGHT. FAVORED A BLEND OF GFS MEX/
ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/LOWS SAT/SAT NIGHT.

.LONG TERM...SUNDAY THROUGH WEDNESDAY

12.00Z MEDIUM RANGE MODELS IN MODEST AGREEMENT WITH EACH OTHER AT
THE START OF THE PERIOD /12Z SUN/...GFS/ECMWF OFFERING REASONABLE
RUN-TO-RUN CONSISTENCY...AS A SHORTWAVE TROUGH MOVES INTO THE
CENTRAL PLAINS. BY 12Z MON...GFS/GEM A BIT FASTER WITH THIS TROUGH
INTO THE MID/UPPER MS VALLEY...WITH ECMWF/UKMET/GFS ENSEMBLE MEAN A
BIT SLOWER. GFS/ECMWF TREND MORE SIMILAR AT 12Z MON THAN THEIR
11.00Z RUNS WERE AS THE TROUGH MOVES INTO THE REGION. THRU TUE/WED
ECMWF REMAINS SLOWER...GFS FASTER AND GFS ENSEMBLE MEAN A COMPROMISE
AS THE TROUGH MOVES INTO THE EASTERN CONUS. RUN-TO-RUN CONSISTENCY
AVERAGE BY 12Z TUE THEN POOR BY WED...ESPECIALLY WITH EVOLUTION OF
THE NEXT TROUGHING INTO THE WESTERN CONUS. BETTER CONSISTENCY FOR
RIDGING ALOFT OVER THE NORTH-CENTRAL CONUS ON WED. FCST CONFIDENCE
AVERAGE TO GOOD SUN/MON...THEN AVERAGE TUE/WED. AS PER PMDEPD...
PREFERRED A MODEL/ENSEMBLE BLEND THIS CYCLE VS. ANY ONE
DETERMINISTIC MODEL RUN. HIGH PRESSURE SLIDES EAST INTO NEW ENGLAND
SUN AS SHORTWAVE TROUGHING MOVES INTO THE CENTRAL/NORTHERN PLAINS...
BUT RIDGING REMAINS OVER THE REGION...WITH LIKELY A DRY LOW/MID
LEVEL AIRMASS. 12.00Z AND 12.06Z GFS APPEAR TOO FAST/AGGRESSIVE
BRINGING THE SHORTWAVE ENERGY EAST AND A SFC WAVE INTO MO/IA BY 00Z
MON. LEFT SUNDAY DRY. WITH INCREASING MODEL/ENSEMBLE CONSENSUS FOR
THE MID LEVEL TROUGH TO DEEPEN OVER THE MID/UPPER MS VALLEY MON...
ADDED A SMALL -SHRA/ISOLATED TSRA CHANCE TO THE SUN NIGHT THRU MON
NIGHT PERIOD...MAINLY ACROSS THE CENTRAL/SOUTH PARTS OF THE FCST
AREA. LEFT TUE DRY WITH SFC-MID LEVEL HIGH PRESSURE RIDGING TO MOVE
ACROSS THE REGION. HIGH SLIDES OFF FOR WED. SOME MODEL CONSENSUS FOR
INCREASING MOISTURE/LIFT AHEAD OF THE NEXT PIECE OF SHORTWAVE ENERGY
IN THE FLOW AND SFC TROUGHING IN THE CENTRAL/NORTHERN PLAINS TO
SPREAD INTO THE AREA WED. CARRIED A SMALL -SHRA/TSRA CHANCE WED...
MAINLY OVER THE NORTHWEST 2/3 OF THE FCST AREA. FAVORED A BLEND OF
GFS ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/LOWS THRU THE PERIOD.

&&

.AVIATION...THROUGH THURSDAY AFTERNOON

FORECAST IS VERY UNCERTAIN FOR BOTH TAF SITES THROUGH MUCH OF THE
TAF PERIOD. LOW PRESSURE AREA IN KANSAS WILL LIFT NORTHEAST INTO
SOUTHEAST IOWA TONIGHT...THEN TRACK TOWARDS MILWAUKEE BY LATE
THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS EXIST NEAR THE LOW THIS
EVENING...WITH ANOTHER AREA OVER NORTHEAST IOWA. NORTHEAST IOWA
PRECIPITATION MAY HAVE TROUBLE LIFTING INTO KLSE DUE TO DRY AIR IN
PLACE BY EASTERLY FLOW...BUT IF IT DOES HOLD TOGETHER...A BRIEF
SHOWER WOULD IMPACT KLSE BETWEEN 01-02Z. THE PRECIPITATION NEAR THE
LOW SHOULD STAY WELL TO THE SOUTH OF THE TAF SITES...AND COULD
INHIBIT DEVELOPMENT OF PRECIPITATION LATER TONIGHT NEAR THE TAF
SITES THAT MODELS SUGGEST. AS A RESULT...TRENDED THE FORECAST TO A
DRIER SCENARIO BY BRINGING VISIBILITIES UP TO VFR. ALSO BROUGHT
CEILINGS UP SOME...BUT STILL THINK BOTH SITES HAVE A SHOT OF IFR
CEILINGS TONIGHT INTO TOMORROW MORNING AS MOISTURE INCREASES AHEAD
OF THE APPROACHING LOW PRESSURE AREA. IT APPEARS THAT CONDITIONS
WILL IMPROVE WEST TO EAST THURSDAY AFTERNOON...WITH CEILINGS COMING
UP TO MVFR AT BOTH SITES AS LOW LEVEL DRY AIR MOVES IN.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...RRS
AVIATION..........AJ
Hazardous weather outlook, May 12, 5:50 AM CDT, 20 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
550 AM CDT WED MAY 12 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-131100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
550 AM CDT WED MAY 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA
TONIGHT. AT THIS TIME...NO SEVERE WEATHER IS EXPECTED WITH ANY OF
THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. ANY RAINFALL REPORTS THROUGH
THURSDAY WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

04

In the hours before

Special weather statement, May 12, 9:09 PM CDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
909 PM CDT WED MAY 12 2010

IAZ029-030-130315-
CLAYTON-FAYETTE-
909 PM CDT WED MAY 12 2010

...STRONG THUNDERSTORMS EXPECTED...

AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM
5 MILES NORTH OF OELWEIN TO 14 MILES SOUTHEAST OF OELWEIN...MOVING
NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. IN FACT...NICKLE SIZE
HAIL WAS REPORTED WITH THE STORMS NEAR INDEPENDENCE.

* THUNDERSTORMS WILL BE NEAR...
  FAYETTE BY 915 PM CDT...
  STRAWBERRY POINT AND ARLINGTON BY 920 PM CDT...
  VOLGA BY 930 PM CDT...
  ELGIN AND CLERMONT BY 935 PM CDT...
  ELKADER BY 940 PM CDT...
  GARNAVILLO AND FARMERSBURG BY 950 PM CDT...
  MONONA BY 955 PM CDT...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

AJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 6:40 AM CDTRiver Flood WarningARXClayton11 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.